I look up that the half life is about 7 hours and after five half lives most of it has left the system (35 hours), but it can vary person to person. If you got off of it quickly, withdrawal symptoms could last longer than that. Why do you ask? This is not a medication you should stop abruptly. I'd urge you to work with your doctor to taper down if you think that is the best decision for you. Best wishes.
constant head pain, fibro, and other fun!
chronic pain established in 2006
I ask because i am 5 weeks post op of micro-disectomy/hemi-laminectomy. When i went in for my 3 week checkup doc put me on volteran because i was still having sciatica. I asked if i should still take my tramadol and he said no just quit taking it. Thank goodness i had already found this board and most everyone said i should taper. So, granted it wasn't a real long taper.This will be my 4th day off of it. Only sx that i might contribute to stopping is flushing 2-3x day and this morning i was not a happy camper. But this afternoon i felt fine. What is your thought on taking tramadol on a as needed basis?
Thank you so much for all your information.
I was on Tramadol for close to 3 years and at the time...it worked really well for my pain. I also ended up just tapering two days and then was done. That was from 200mg a day...
But as mentioned...some people have had terrible experiences with Tramadol and I certainly always recommend tapering off of ANY medication with your Dr.s knowledge and advice.
Have you already started the Volteran? This is an NSAID...which can have certain side effects...(on the literature that came with the medication)....I had to be careful of this as it tended to upset my stomach..
If you are still concerned about the Tramadol taper or having troubles then you should contact your Dr. on Monday to tell them the symptoms and see what they say.
The volteran i have been on for almost two weeks. I don't know how fast this is suppose to work but i feel like i am finally getting some relief. The only side effect that i notice is my stomach feels sore/tender. I also always take it with a meal to help with stomach upset.
I cant believe your DR told you "just stop". This is so unprofessional, heartless, knowing how many unpleasant side effects it may cause, knowing that you suffer enough already due to recovery after surgery...
I am glad you found this board where people took you through this tough time for you. Sometimes Doctors are too busy for us, but people who willing to help is always there for each other, since we all know what suffering means.
Best of luck to you
The Following User Says Thank You to Moldova For This Useful Post: blueoceans (06-25-2012)
I also Can't believe your Dr said to just stop! I am here to tell ya I have been through tramadol withdrawel due to my Dr just cutting me off becuase he though I was taking too much. He did not even taper me and took about 500 mg's a day for 5 months and then the withdrawels lasted 2 weeks,and I week after that to feel normal. In other words 2 weeks bad chills,feeling anxious no sleep,etc,then one week of just being depressed. I was so glad when I was over that. Now of course 3 years later I am on much stronger stuff...but anyways I hope you have gotten through okay tramadol is no joke!!!
Last edited by GaNeal; 06-25-2012 at 02:08 PM.
The Following User Says Thank You to GaNeal For This Useful Post: blueoceans (06-25-2012)